MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number SP-623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during sub cuticular closure in a bilateral total knee replacement, three times the doctor tried to tie a knot with the suture the thread broke or the knot untied.Medical intervention was required to prevent a permanent impairment of function.The doctor used another manufacturers suture to complete the case because the suture knots were unsecured.Current patient status is alive with injury not due to our products.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6423780
Report Number9612501-2017-05161
Device Sequence Number16257150
Product Code GAW
UDI-Device Identifier10884521037076
UDI-Public10884521037076
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberSP-623
Device Catalogue NumberSP-623
Device Lot NumberD5G0371X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by Manufacturer02/20/2017
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight60